Alert archive / Indiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 118, NWS Wilmington, OH

December 11, 2021Boone County, Kentucky; Hamilton County, Ohio; 4 counties in Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Dec 11, 2021, 1:34 AM EST for Boone County, Kentucky; Hamilton County, Ohio; 4 counties in Indiana. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 11, 2021, 1:34 AM EST (06:34 UTC)
Expired
Dec 11, 2021, 2:02 AM EST
In force
28 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 1:54 AM ESTTSTM WND DMGRising Sun, INSEVERAL TREES DOWN ACROSS RISING SUN AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 11, 12:20 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

212 
WUUS51 KILN 110634
SVRILN
INC029-115-137-155-KYC015-OHC061-110715-
/O.NEW.KILN.SV.W.0118.211211T0634Z-211211T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
134 AM EST Sat Dec 11 2021

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Ohio County in southeastern Indiana...
  Southeastern Ripley County in southeastern Indiana...
  Southern Dearborn County in southeastern Indiana...
  Northwestern Switzerland County in southeastern Indiana...
  Northern Boone County in northern Kentucky...
  Southwestern Hamilton County in southwestern Ohio...

* Until 215 AM EST.

* At 132 AM EST, a severe thunderstorm was located 8 miles northeast
  of Madison, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Cincinnati, Florence, Villa Hills, Lawrenceburg, Greendale, Aurora,
  Rising Sun, Hidden Valley, Oakbrook, Burlington, Cleves, Dillsboro,
  Shawnee, Miami Heights, Blue Jay, Mack, Delhi Township, Delhi
  Hills, Delshire and Bridgetown.

This includes the following Interstates...
 I-74 in Ohio between mile markers 4 and 7.
 I-75 in Kentucky between mile markers 181 and 183.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM EST for southeastern
Indiana...northern Kentucky...and southwestern Ohio.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

A Tornado Watch remains in effect until 600 AM EST for southeastern
Indiana...northern Kentucky...and southwestern Ohio.

&&

LAT...LON 3925 8475 3908 8459 3907 8462 3901 8462
      3877 8520 3891 8520 3891 8537
TIME...MOT...LOC 0632Z 238DEG 52KT 3884 8531 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
348 
WWUS51 KILN 110650
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
150 AM EST Sat Dec 11 2021

INC029-115-137-155-KYC015-OHC061-110715-
/O.CON.KILN.SV.W.0118.000000T0000Z-211211T0715Z/
Ohio IN-Ripley IN-Dearborn IN-Switzerland IN-Boone KY-Hamilton OH-
150 AM EST Sat Dec 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EST
FOR OHIO...SOUTHEASTERN RIPLEY...SOUTHERN DEARBORN...NORTHWESTERN
SWITZERLAND...NORTHERN BOONE AND SOUTHWESTERN HAMILTON COUNTIES...

At 149 AM EST, a severe thunderstorm was located near Dillsboro,
moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Cincinnati, Florence, Villa Hills, Lawrenceburg, Greendale, Aurora,
Rising Sun, Hidden Valley, Oakbrook, Burlington, Cleves, Dillsboro,
Shawnee, Miami Heights, Blue Jay, Mack, Delhi Township, Delhi Hills,
Delshire and Bridgetown.

This includes the following Interstates...
 I-74 in Ohio between mile markers 4 and 7.
 I-75 in Kentucky between mile markers 181 and 183.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM EST for southeastern
Indiana...northern Kentucky...and southwestern Ohio.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3925 8475 3908 8459 3907 8462 3901 8462
      3877 8520 3891 8520 3891 8537
TIME...MOT...LOC 0649Z 238DEG 52KT 3898 8503 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
230 
WWUS51 KILN 110702
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
202 AM EST Sat Dec 11 2021

INC029-115-137-155-KYC015-OHC061-110712-
/O.CAN.KILN.SV.W.0118.000000T0000Z-211211T0715Z/
Ohio IN-Ripley IN-Dearborn IN-Switzerland IN-Boone KY-Hamilton OH-
202 AM EST Sat Dec 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR OHIO...SOUTHEASTERN RIPLEY...
SOUTHERN DEARBORN...NORTHWESTERN SWITZERLAND...NORTHERN BOONE AND
SOUTHWESTERN HAMILTON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 AM EST for southeastern
Indiana...northern Kentucky...and southwestern Ohio.

Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.

LAT...LON 3925 8475 3908 8459 3907 8462 3901 8462
      3877 8520 3891 8520 3891 8537
TIME...MOT...LOC 0701Z 238DEG 52KT 3908 8481 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 12:50 AM EST, 44 minutes earlier.

Area forecast discussion, Dec 11, 12:50 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1250 AM EST Sat Dec 11 2021

.SYNOPSIS...
Significantly warmer and more moist air will move into the
region tonight ahead of a strong cold front that will push east
through the Ohio Valley late tonight into Saturday morning.
Ahead of the cold front, showers and embedded thunderstorms will
become more widespread tonight into early Saturday. Windy
conditions will develop on Saturday as a colder airmass moves
into the region behind the cold front. Calmer and seasonably
mild conditions will evolve Sunday into early next week.

&&

.NEAR TERM /THROUGH TODAY/...
Just some minor changes to the forecast this evening.

A vigorous storm system will move east into the Great Lakes and
Ohio Valley tonight. Large scale ascent due to lowering mid
level heights and a strong LLJ will produce showers and embedded
thunderstorms. The convection at the onset should be elevated
in nature. However, models still indicate that updrafts will
become rooted in the boundary layer later tonight. As a result,
damaging winds will be the primary severe weather threat where
bows/surges occur. In addition, the threat for tornadoes exist
given the very strong shear moving into the region which will be
supportive of rotating updrafts. Tornado watches have already
been hoisted to our west/southwest, and the thinking is this
will likely happen into our area later tonight. Given the high
pwats for December, around 1.50", locally heavy rain will be
possible. We will have to watch for training storms. Models have
been hinting at a possible southwest to northeast oriented band
of heavier QPF setting up across the southern half of the CWFA.
This is where confluence and convergence may enhance the
rainfall. Finally, winds will be on the increase, sustained and
gusts. However, the strongest synoptic gusts should occur behind
the cold front on Saturday. Overnight lows are already occurring.
Expect temperatures to rise overnight into the lower to mid
60s.

Previous discussion --->

We continue to see an influx of low clouds N/NE into the ILN FA
this afternoon, a manifestation of the tremendous LL moisture
transport that has already begun across the region as a whole.
And as expected, despite the LL WAA, sfc temps have struggled a
bit to warm without much in the way of sunshine to help the
process as temps are ranging from the upper 50s in N KY to lower
50s in w-cntrl OH.

SW flow has become established both at the sfc and aloft as the
main trof axis digs and ejects into the central plains,
promoting strong deep-layer WAA across the entire region. Have
already seen the primary sfc low set up across the s-cntrl
plains, with the attendant surging theta-e boundary arcing to
the NE across the mid MS/OH Rvr Vlys. With the deepening of the
system as it ejects east into the mid MS Rvr Vly by this
evening, will see robust theta-e advection begin to evolve late
this evening and early overnight near/E of the MS Rvr and even
into the ILN FA. The entire setup will have the local area well
within the broadening open warm sector of the system, with
tremendous moisture and mass transport north into the region
through early tonight. Moisture depth thus far has been rather
shallow in nature, but will gradually deepen through the evening
hours. Have kept PoPs largely in the chance category until late
afternoon before the depth of moisture availability becomes such
that the isentropic lift/WAA-wing is able to generate a NW to
SE band of SHRA, which will pivot NE, mainly for areas NW of
I-71, during the late afternoon and early evening. Many spots
may remain dry until late evening.

At this juncture, we shift our focus to tonight into the day on
Saturday -- a setup that continues to be rather concerning for
the region. There are several items to break down as we discuss
the expected evolution as we continue to hone in on particular
impacts locally.

As has been mentioned for several days now, the overall track of
this system is a climatologically-favorable track that is
supportive of a severe threat across the OH Vly. A slowly-
deepening sfc low will track from N MO to Lake Michigan by tonight.
Deep lows on this track have a rather long history of being
supportive for severe weather events across the OH Vly. And
although the low will be pulling away/N through MI by the time
the FROPA actually occurs locally mid/late Saturday morning, it
will continue to deepen as it does so. Both deterministic and
ensemble solutions seem to have locked in a deeper system, with
the prospect of a sub-985mb low in MI Saturday morning seeming
very probable. This track and deepening of the sfc low as it
progresses from MO to MI puts the region squarely in a favorable
zone for robust isallobaric and LL mass field response, aiding
in enhanced convergence and large-scale ascent for tonight. And
with this track and a very favorable dynamic and kinematic
environment, traditional thermodynamic evolution, such as
instby, tends to become slightly less important as the mass
transport/response can often be sufficient to produce strongly-
forced vertical ascent amidst an increasingly-frontogenetic
response.

Looking more closely at some of the ingredients... the effective
bulk shear of 50+ kts will be /more/ than supportive of storm
organization likely initially to the W/SW of the ILN FA (more
toward SW IN, W KY) in the form of one or more clusters with
supercellular structure. Ahead and to the N/E of this activity
will be LLJ-induced warm-sector storms, which will develop
quickly and overspread the Tri-State/EC IN around/shortly after
02z. This initial activity looks to be primarily elevated in
nature, with the better LL thermodynamic environment still
hanging back to the west quite a bit. So even though we will be
dealing with some heavy rain and some thunder (and perhaps even
some small hail) between 02z-07z, we do not expect much of a
severe threat during this time frame.

By 07z, we will be likely be seeing the remnants of supercellular
structures, which had developed earlier in SW IN and W KY, finally
make their way closer to the ILN FA, riding a more favorable LL
thermodynamic environment that will be supportive of more sfc-
based activity. Expected to see one or more SW-NE additional linear
convective structures move into SE IN and N KY around/shortly
after 07z, with the /largely/ unidirectional profile and /very/
favorable vertical speed shear still in place (including a H9
LLJ of 45-50kts and H8 LLJ of 60-65+ kts). It continues to be
apparent that there will be at least /some/ cross component of
the LL bulk shear vector to the convective structure
orientation, helping maintain and enhance LL shear and near-sfc
SRH, supporting circulations within any convection that moves
through the ILN FA during the heart of the overnight. Anticipate
that the magnitude of the LL shear (45-50kts) may be sufficient
to overcome the larger angular overlap with the convection
itself, lending itself to the potential for a few tornadoes
within the region. And as for the sfc-based instby... despite
the impressive theta-e advection/LL moisture transport north
into the area ahead of the front (with sfc DPs in the upper 50s
and lower 60s and PWATS 250-300% of seasonal norms), will likely
not arrive until after 07z locally. But once this occurs, the
damaging straight-line wind and tornado threat will begin to
maximize, perhaps in a 6-hr period from 07-13z before the
activity quickly moves E toward S-cntrl OH and NE KY after
daybreak. Synoptic-based and deterministic CAM to depict a
narrow ribbon of several hundred J/kg SBCAPE nosing north into
IN and parts of N KY and W OH after 07z. This narrow ribbon of
slightly more favorable thermodynamics will overlap with an
impressive kinematic environment, suggesting the SLGHT/ENH risks
placed across the local area are /very/ reasonable and well-
warranted. The UH tracks in the various deterministic and
ensemble CAM guidance suggest we will be contending with several
storm clusters with rotating updrafts beyond 07z, especially
across the Tri-State/northern KY/SE IN and EC IN.

One trend that has been particularly concerning in today's hi-
res guidance has been an increasingly-stronger signal for a
heavy rain and flooding threat. With a very moist and strongly-
forced environment, any training convective activity may yield
localized flooding, despite the progressive nature of the system
as a whole. With decent overlap between the steering-layer flow
and the orientation of the individual convective elements
themselves, some training of activity is likely, even with
individual elements moving quickly within the overall evolution.
Have seen a signal toward this training convection/heavy
rain/flood threat become the strongest across the Tri-State area
and especially northern KY, especially with the elevated
convection priming the soils in the 02z-07z time period before
the more significant storm activity arrives a bit later in the
overnight. While confidence is not quite there yet to issue a
Flood Watch, this trend will be monitored closely and we have
added mention in the HWO/official wx briefing for now. An uptick
in messaging may be required later this evening should trends
become more concerning.

The other item, and it is not an insignificant one, will
be the robust synoptic-based winds, especially during the day
on Saturday. With the trend of a stronger system, a Wind
Advisory has been issued for locations near/N of I-70, with
additional expansions possible as we get closer to the event.
In the WAA advection tonight ahead of the FROPA, could very
well see sustained winds of 20-25kts, especially near/N of I-70,
which in-and-of itself would be close to advisory-level
criteria. However, behind the front during the day/afternoon on
Saturday, within the increasingly- well mixed BL environment,
we will see gusts 40+ kts at times for locations further north
where the advisory will be in place. Will see gusts 30-35kts
further south (between I-70 and OH Rvr), with gusts to 30kts
expected south of OH Rvr.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
Will see conditions become much quieter and cooler for Saturday
evening and night as high pressure builds into the region and
skies become clearer. Winds subside Saturday evening. Lows dip
into the upper 20s by Sunday morning.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Extended period begins with high pressure building into the Ohio
Valley by Sunday. Temperatures will be slightly above normal.
The ridge axis will be overhead on Monday. With light southwest
flow and plenty of sunshine, high temperatures warm into the low
50s.

The flow becomes persistently out of the south through mid-week as
mid-level ridging builds directly over the Ohio Valley and shortwave
energy ejects up the back side of the ridge from the central Rockies
into western Ontario. Outside of a slight chance of showers
associated with some of this weak energy Tuesday night, dry weather
should continue.

The next cold front approaches the region on Thursday as the ridge
is nudged a bit to the east.

Much above normal temperatures will be the rule in the latter half
of the extended period as afternoon temperatures peak in the low 60s
by Wednesday and Thursday.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A strengthening 70+ knot low level jet will shift east across
the region through daybreak ahead of an approaching strong
cold front. This will allow for showers and thunderstorms to
continue to fill in across the region over the next several
hours. IFR cigs across the area should gradually lift into MVFR
through daybreak but IFR and lower conditions can still be
expected in the stronger showers and thunderstorms.

Pcpn will taper off from the west through mid to late morning
as the cold front moves east through the area. As it does,
winds will become westerly and increase through the day. West
winds of 15 to 25 knots with gusts of 30 to 40 mph will be
possible. In the CAA, MVFR cigs will linger through the
afternoon.

High pressure will build into the region tonight, leading to
clearing skies and decreasing winds.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 4 AM early this morning to 7 PM EST this
     evening for OHZ026-034-035-042>046-051-052-056.
KY...None.
IN...None.

&&

SYNOPSIS...KC
NEAR TERM...KC/Hickman
SHORT TERM...KC
LONG TERM...
AVIATION...JGL
Hazardous weather outlook, Dec 10, 9:06 PM EST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
906 PM EST Fri Dec 10 2021

KYZ100-OHZ053>055-063>065-073-074-081-082-088-120200-
Lewis-Clark-Madison-Franklin OH-Fayette OH-Pickaway-Fairfield-Ross-
Hocking-Adams-Pike-Scioto-
906 PM EST Fri Dec 10 2021

This Hazardous Weather Outlook is for Northeast Kentucky, Central
Ohio, South Central Ohio and West Central Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms are expected tonight. A few strong to
severe storms are likely late tonight, with damaging winds being the
primary threat. A tornado or two cannot be ruled out.

Heavy rainfall is expected with any training thunderstorm activity.
Some localized flooding will be possible in the most persistent
storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few strong to severe storms are likely early Saturday morning.
Damaging winds will be the primary threat, although an isolated
tornado cannot be ruled out.

Windy conditions are expected on Saturday with gusts of 30 to 40 mph
likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ060>062-070>072-077>080-
120200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Preble-Montgomery-Greene-Butler-
Warren-Clinton-Hamilton-Clermont-Brown-Highland-
906 PM EST Fri Dec 10 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, South Central Ohio, Southwest
Ohio and West Central Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms are expected tonight. A few strong to
severe storms are likely tonight, with damaging winds being the
primary threat. A tornado or two cannot be ruled out.

Heavy rainfall is expected with any training thunderstorm activity.
Some localized flooding will be possible in the most persistent
storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Windy conditions are expected on Saturday with gusts of 30 to 40 mph
likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

OHZ026-034-035-042>046-051-052-056-120200-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Licking-
906 PM EST Fri Dec 10 2021

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SATURDAY...

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Additionally, showers and thunderstorms are expected tonight. A few
strong to severe storms will be likely late tonight, with damaging
straight-line wind being the primary threat. A tornado or two cannot
be ruled out.

Heavy rainfall is expected with any training thunderstorm activity.
Some localized flooding will be possible in the most persistent
storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A few strong to severe storms may be possible Saturday morning in
central Ohio. Damaging winds will be the primary threat, although an
isolated tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Dec 11, 1:27 AM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
127 AM EST Sat Dec 11 2021

INZ066-073-074-OHZ070-077-110700-
Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-Butler OH-
127 AM EST Sat Dec 11 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN, RIPLEY, NORTHERN DEARBORN, NORTHWESTERN HAMILTON AND
WESTERN BUTLER COUNTIES THROUGH 200 AM EST...

At 126 AM EST, a strong thunderstorm was located near Osgood, moving
northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hamilton, Fairfield, Oxford, Forest Park, Harrison, Bright, Hidden
Valley, Ross, Versailles, Milan, Osgood, Moores Hill, Taylor Creek,
Dry Ridge, Blue Jay, Dunlap, Darrtown, Colerain Township, Guilford
and Logan.

This includes the following Interstates...
 I-74 in Indiana between mile markers 153 and 171.
 I-74 in Ohio between mile markers 0 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 600 AM EST for southeastern
Indiana...and southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3915 8544 3953 8469 3930 8452 3897 8538
      3905 8544
TIME...MOT...LOC 0626Z 239DEG 46KT 3909 8535

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:12 AM ESTSpecial Weather StatementILNOwen33 min
Dec 11, 3:16 AM ESTTornado WarningILNBracken, Mason, Robertson29 min
Dec 11, 3:41 AM ESTSevere Thunderstorm WarningILNLewis, Mason49 min
Dec 11, 3:55 AM ESTSevere Thunderstorm WarningILNBracken, Mason, Robertson32 min
Dec 11, 4:08 AM ESTAreal Flood AdvisoryILNBracken, Mason, Robertson3 hr
Dec 11, 4:59 AM ESTSpecial Weather StatementILNLewis, Mason46 min
Dec 11, 2:00 AM ESTSpecial Weather StatementILNMercer30 min
Dec 11, 2:25 AM ESTSpecial Weather StatementILNAuglaize, Mercer35 min
Dec 11, 2:59 AM ESTSpecial Weather StatementILNHardin31 min
Dec 11, 3:11 AM ESTSevere Thunderstorm WarningILNDarke, Mercer49 min
Dec 11, 3:27 AM ESTSpecial Weather StatementILNAuglaize33 min
Dec 11, 3:47 AM ESTSpecial Weather StatementILNShelby28 min
Dec 11, 3:59 AM ESTSpecial Weather StatementILNDarke31 min
Dec 11, 4:07 AM ESTSpecial Weather StatementILNHardin38 min
Dec 11, 4:09 AM ESTSpecial Weather StatementILNLogan, Shelby36 min
Dec 11, 4:11 AM ESTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble, Shelby49 min
Dec 11, 4:15 AM ESTSevere Thunderstorm WarningILNAdams, Highland, Pike, Scioto45 min
Dec 11, 4:25 AM ESTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami, Shelby50 min
Dec 11, 4:36 AM ESTAreal Flood AdvisoryILNAdams, Pike, Ross, Scioto3 hr
Dec 11, 4:37 AM ESTSpecial Weather StatementILNUnion23 min
Dec 11, 4:53 AM ESTSpecial Weather StatementILNMontgomery22 min
Dec 11, 4:57 AM ESTSpecial Weather StatementILNLogan, Union33 min
Dec 11, 5:11 AM ESTSevere Thunderstorm WarningILNChampaign, Logan, Union29 min
Dec 11, 5:14 AM ESTSpecial Weather StatementILNClark, Montgomery31 min
Dec 11, 5:37 AM ESTSpecial Weather StatementILNPike23 min
Dec 11, 1:23 AM ESTAreal Flood AdvisoryILNFayette, Franklin, Ripley, Union65 min
Dec 11, 1:27 AM ESTSpecial Weather StatementILNDearborn, Ripley33 min
Dec 11, 3:20 AM ESTSpecial Weather StatementILNWayne25 min
Dec 11, 3:40 AM ESTSpecial Weather StatementILNFayette, Wayne35 min
Dec 11, 3:46 AM ESTSevere Thunderstorm WarningILNFayette, Union, Wayne44 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2021Severe Thunderstorm Warnings in Kentucky, 2021Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.